MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DISCOFIX®; ACCESSORIES, CATHETER

B. BRAUN MEDICAL INC. DISCOFIX®; ACCESSORIES, CATHETER
Model Number 456020
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Low Oxygen Saturation (2477); Cough (4457)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: description: writer and staff came into patient's room to turn patient as it was time for patient to be turned.Post turn, writer noted patient to have a sudden drop in oxygen saturations despite suctioning patient's tracheostomy and a drop in blood pressure with increased coughing.Post turn, when writer went to increase patient's propofol infusion, writer noted white fluid on patient's sheets and noticed that patient's stopcocks were leaking that contained sedation (propofol) and analgesic (fentanyl).Writer got rid of all the stopcocks and applied new ones to patient's picc line to ensure all of the sedation/analgesic was infusing.Writer had to give patient a prn bolus to catch up on missed doses of the infusion.Patient's medical condition patient in hypercarbic respiratory failure secondary to obesity, hypoventilation syndrome and obstructive sleep apnea.Patient sedated and intubated post-surgery at time of incident.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.Retained units were evaluated and passed the internal testing.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DISCOFIX®
Common Device Name
ACCESSORIES, CATHETER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16899086
Report Number2523676-2023-00165
Device Sequence Number5562082
Product Code KGZ
UDI-Device Identifier04046964996962
UDI-Public(01)04046964996962
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760383
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number456020
Device Catalogue Number456020
Device Lot Number21M11D9040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight227 KG